MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number RNS-320-K - FGI
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Review of the device sessions identified the voltage decreases are extreme in magnitude, but the timing of the step decreases matches that of changes in programming that could increase charge expenditure.This would at least explain the timing of the voltage drops.Initial investigation confirmed that the battery was depleted.Pending final investigation results.
 
Event or Problem Description
The device reached an early end of life after 3.06 years.When reviewing the battery plot, the last portion of the plot looked unusual.The device was replaced on (b)(6) 2023.The device was returned and is in the process of being investigated.
 
Additional Manufacturer Narrative
(b)(4).Previous results: review of the device sessions identified the voltage decreases are extreme in magnitude, but the timing of the step decreases matches that of changes in programming that could increase charge expenditure.This would at least explain the timing of the voltage drops.Initial investigation confirmed that the battery was depleted.Final investigation results: this device performed normally throughout manufacturing screens and for the first couple years of implant.Then it exhibited an abrupt battery depletion consistent with the damage that was found on the cinco asic.The damage that was found has the appearance of esd although it is unlikely that an esd strike occurred after implant.Root cause could not be determined.
 
Event or Problem Description
Original report: the device reached an early end of life after 3.06 years.When reviewing the battery plot, the last portion of the plot looked unusual.The device was replaced on (b)(6) 2023.The device was returned and investigated.Investigation results are now available, refer to section h10.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
Manufacturer (Section G)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
Manufacturer Contact
ramona gonis
455 n. bernardo ave.
mountain view, CA 94043
MDR Report Key16913142
Report Number3004426659-2023-00018
Device Sequence Number6376328
Product Code PFN
UDI-Device Identifier00855547005267
UDI-Public010085554700526717200909
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberRNS-320-K - FGI
Device Catalogue Number1007694
Device Lot Number29141-1-1-1
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient SexMale